A note on the scaling limits of contour functions of Galton-Watson trees

Hui He (Beijing Normal University)
Nana Luan (University of International Business and Economics)


Recently, Abraham and Delmas constructed the distributions of super-critical Lévy trees truncated at a fixed height by connecting super-critical Lévy trees to (sub)critical Lévy trees via a martingale transformation. A similar relationship also holds for discrete Galton-Watson trees. In this work, using the existing works on the convergence of contour functions of (sub)critical trees, we prove that the contour functions of truncated super critical Galton-Watson trees converge weakly to the distributions constructed by Abraham and Delmas.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-13

Publication Date: October 11, 2013

DOI: 10.1214/ECP.v18-2781


  • Abraham, Romain; Delmas, Jean-François. A continuum-tree-valued Markov process. Ann. Probab. 40 (2012), no. 3, 1167--1211. MR2962090
  • Abraham, Romain; Delmas, Jean-François; He, Hui. Pruning Galton-Watson trees and tree-valued Markov processes. Ann. Inst. Henri Poincaré Probab. Stat. 48 (2012), no. 3, 688--705. MR2976559
  • Abraham, R., Delmas, J. and He, H.: Pruning of CRT-sub-trees, arXiv:1212.2765.
  • Aldous, David; Pitman, Jim. Tree-valued Markov chains derived from Galton-Watson processes. Ann. Inst. H. Poincaré Probab. Statist. 34 (1998), no. 5, 637--686. MR1641670
  • Billingsley, Patrick. Convergence of probability measures. Second edition. Wiley Series in Probability and Statistics: Probability and Statistics. A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1999. x+277 pp. ISBN: 0-471-19745-9 MR1700749
  • Duquesne, T. and Le Gall, J.-F.: Random trees, Lévy processes and spatial branching processes. Astérisque, volume 281. 1954248
  • Duquesne, Thomas; Winkel, Matthias. Growth of Lévy trees. Probab. Theory Related Fields 139 (2007), no. 3-4, 313--371. MR2322700
  • Duquesne, T and Winkel, M.: Hereditary tree growth and Lévy forests, arXiv:1211.2179v1.
  • Grimvall, Anders. On the convergence of sequences of branching processes. Ann. Probability 2 (1974), 1027--1045. MR0362529
  • Kallenberg, Olav. Foundations of modern probability. Second edition. Probability and its Applications (New York). Springer-Verlag, New York, 2002. xx+638 pp. ISBN: 0-387-95313-2 MR1876169
  • Kortchemski, Igor. Invariance principles for Galton-Watson trees conditioned on the number of leaves. Stochastic Process. Appl. 122 (2012), no. 9, 3126--3172. MR2946438
  • Kyprianou, Andreas E. Introductory lectures on fluctuations of Lévy processes with applications. Universitext. Springer-Verlag, Berlin, 2006. xiv+373 pp. ISBN: 978-3-540-31342-7; 3-540-31342-7 MR2250061
  • Le Gall, Jean-François. Random trees and applications. Probab. Surv. 2 (2005), 245--311. MR2203728
  • Le Gall, Jean-François. Itô's excursion theory and random trees. Stochastic Process. Appl. 120 (2010), no. 5, 721--749. MR2603061
  • Le Gall, Jean-Francois; Le Jan, Yves. Branching processes in Lévy processes: the exploration process. Ann. Probab. 26 (1998), no. 1, 213--252. MR1617047
  • Ba, Mamadou; Pardoux, Etienne; Sow, Ahmadou Bamba. Binary trees, exploration processes, and an extended Ray-Knight theorem. J. Appl. Probab. 49 (2012), no. 1, 210--225. MR2952891
  • Neveu, J. Arbres et processus de Galton-Watson. (French) [Galton-Watson trees and processes] Ann. Inst. H. Poincaré Probab. Statist. 22 (1986), no. 2, 199--207. MR0850756

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.